MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404301
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with this implant that was no longer deflating resulting in pain.There has been no surgical intervention at this time, and there were no additional patient complications reported.
 
Additional Manufacturer Narrative
Updated d4 model number, catalog number, and unique identifier.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of the inflatable penile prosthesis (ipp) at our quality assurance laboratory the returned components underwent a thorough analysis.Both cylinders and pump were visually inspected, and leak tested.There were no abnormalities, and the components passed leak testing.The pump was functionally tested and did not pass the deflation tests.Based on the information available, the reported device allegation was confirmed.
 
Event or Problem Description
It was reported that the patient presented with this inflatable penile prosthesis (ipp) that was no longer deflating resulting in pain.The ipp was explanted, and there were no additional patient complications reported.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19234474
Report Number2124215-2024-26892
Device Sequence Number15169779
Product Code FHW
UDI-Device Identifier00878953005720
UDI-Public00878953005720
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404301
Device Catalogue Number72404301
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2024
Supplement Date Received by Manufacturer08/09/2024
09/05/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date08/30/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale